Alert archive / Indiana / River Flood Warnings in 2014

River Flood Warning 185, NWS Indianapolis, IN

June 5, 2014Johnson County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 5, 2014, 7:14 AM EDT for Johnson County, Indiana. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 7:14 AM EDT (11:14 UTC)
Expired
Jun 6, 2014, 7:14 AM EDT
In force
24 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

County Johnson County, IN

The radar

The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Youngs Creek at Amity (AMTI3). The gauge peaked at 7.92 ft at Jun 5, 2014, 8:00 AM EDT.

actionminormoderate51006/0506/0606/07
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WGUS43 KIND 051114
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
714 AM EDT THU JUN 5 2014

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following creek in central Indiana...

  Youngs Creek...

.Lowland flooding developed overnight along Youngs Creek in southern
Johnson County.  The creek will crest near the highest level seen in
May by sunset.  Flooding will end by sunset Friday.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

INC081-061114-
/O.NEW.KIND.FL.W.0185.140605T1114Z-000000T0000Z/
/AMTI3.1.ER.140605T0235Z.140606T0100Z.000000T0000Z.NO/
714 AM EDT THU JUN 5 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Youngs Creek at Amity.
* until further notice.
* At  6:15 AM Thursday the stage was 7.9 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.4 feet by 
  tonight then begin falling.
* At 9 feet...Johnson County Roads 350 S and 400 S west of US 31 are
  closed by flood waters.  Upstream in Youngs Creek watershed, 
  flooding of city of Franklin parks with flood waters possibly 3 
  feet deep in some areas.  CR 200 N at CR 75 W on northwest side of 
  Franklin and CR 250 S west of US 31 closed by high water.   Amity 
  ditch is out of its banks.

&&

LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
      3943 8599 3945 8602             

$$
2 follow-up statements
461 
WGUS83 KIND 051523
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1123 AM EDT THU JUN 5 2014

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  East Fork White River...Muscatatuck River...Youngs Creek...


.Lowland flooding continued along portions of the East Fork White and
Muscatatuck Rivers in southern Indiana.  River levels will approach
levels seen in late May.  Flooding will end in most areas by Sunday.

Flooding affected a few local roads...limited agricultural land and
some river parks that flooded in late May.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

INC071-093-175-061523-
/O.EXT.KIND.FL.W.0170.000000T0000Z-140608T2300Z/
/SERI3.1.ER.140605T0141Z.140607T0600Z.140608T1100Z.NO/
1123 AM EDT THU JUN 5 2014

The Flood Warning continues for
  The East Fork White River at Seymour.
* until Sunday evening.
* At 10:00 AM Thursday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 13.4 feet by Saturday morning.the river 
  will fall below flood stage by Sunday morning.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E 
  begins to flood.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

INC081-061522-
/O.CON.KIND.FL.W.0185.000000T0000Z-000000T0000Z/
/AMTI3.1.ER.140605T0235Z.140606T0100Z.000000T0000Z.NO/
1123 AM EDT THU JUN 5 2014

The Flood Warning continues for
  The Youngs Creek at Amity.
* until further notice.
* At 10:15 AM Thursday the stage was 7.9 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.4 feet by 
  tonight then begin falling.
* At 9.0 feet...Johnson County Roads 350 S and 400 S west of US 31
are
  closed by flood waters.  Upstream in Youngs Creek watershed, 
  flooding of city of Franklin parks with flood waters possibly 3 
  feet deep in some areas.  CR 200 N at CR 75 W on northwest side of 
  Franklin and CR 250 S west of US 31 closed by high water.   Amity 
  ditch is out of its banks.

&&

LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
      3943 8599 3945 8602             

$$

INC071-093-175-061522-
/O.CON.KIND.FL.W.0174.000000T0000Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.140608T0000Z.000000T0000Z.NO/
1123 AM EDT THU JUN 5 2014

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* until further notice.
* At  9:30 AM Thursday the stage was 16.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by 
  Saturday evening then begin falling.
* At 18.0 feet...Floods area in a few low spots and woodland areas 
  along the river.  Residential property is not directly at this 
  point.  

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$
390 
WGUS83 KIND 051932
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 PM EDT THU JUN 5 2014

......The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...

  Youngs Creek...

.Youngs creek at Amity has fallen below flood stage. Therefore...the
warning has been cancelled.

Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

INC081-052002-
/O.CAN.KIND.FL.W.0185.000000T0000Z-140605T1932Z/
/AMTI3.1.ER.140605T0235Z.140605T1215Z.140605T1739Z.NO/
332 PM EDT THU JUN 5 2014

The Flood Warning is cancelled for
  The Youngs Creek at Amity.
* At 3:15 PM Thursday the stage was 6.4 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at 1:39 PM Thursday.
* Forecast...The river will continue to fall to 2.7 feet by tomorrow 
  morning.

&&

LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
      3943 8599 3945 8602             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 5, 6:05 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 5, 6:05 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 AM EDT THU JUN 5 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 358 AM EDT THU JUN 5 2014

SURFACE HIGH PRESSURE WILL CONTROL THE AREA THROUGH AT LEAST EARLY
SATURDAY...MAKING FOR A VERY PLEASANT END TO THE FIRST WEEK OF
METEOROLOGICAL SUMMER. A DISTURBANCE DEVELOPING OVER THE CENTRAL
PART OF THE COUNTRY WILL MOVE THROUGH THE AREA OVER THE WEEKEND
AND INTO EARLY NEXT WEEK...PROVIDING THE NEXT OPPORTUNITY FOR
SHOWERS AND THUNDERSTORMS. TEMPERATURES THROUGH THE PERIOD WILL BE
NEAR NORMAL IN QUASIZONAL FLOW.

&&

.NEAR TERM /TODAY/...
ISSUED AT 358 AM EDT THU JUN 5 2014

ASIDE FROM SOME LINGERING STRATUS MAINLY ACROSS THE SOUTH NEAR
DAYBREAK...EXPECT A BRIGHT AND SUNNY DAY ACROSS CENTRAL INDIANA IN
THE WAKE OF THE FRONTAL SYSTEM THAT MOVED THROUGH YESTERDAY. THIS
LEAVES TEMPS AS THE OVERRIDING FORECAST CONCERN.

WENT WITH THE WARMER MOS BLEND...PROVIDING TEMPS IN THE MID 70S TO
NEAR 80 ACROSS THE AREA...AS THIS FITS BEST WITH EXPECTED LOW
LEVEL THICKNESSES AND UPSTREAM MAXES FROM YESTERDAY.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ISSUED AT 358 AM EDT THU JUN 5 2014

THE PLEASANT CONDITIONS APPEAR LIKELY TO CONTINUE INTO AT LEAST
EARLY SATURDAY AS SURFACE HIGH PRESSURE SLIDES ACROSS THE AREA.
MAY SEE SOME CONVECTION ALONG THE BOUNDARY TO THE SOUTH GET INTO
SOUTHERN ILLINOIS/SOUTHWEST INDIANA IN THE AFTERNOONS BUT THE
FORECAST AREA LOOKS TO STAY DRY. STORMS MAY APPROACH LATE SATURDAY
INTO SATURDAY NIGHT AS THE DEVELOPING SYSTEM TO OUR WEST MAKES ITS
APPROACH.

WARMER MOS BLEND FIT BEST WITH LOW LEVEL THERMAL PROGS THROUGHOUT
THE SHORT TERM...AND WAS GENERALLY ACCEPTED WITH FEW MINOR TWEAKS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ISSUED AT 318 AM EDT THU JUN 5 2014

THE OHIO VALLEY WILL REMAIN IN A FAST QUASI-ZONAL FLOW ALOFT OVER
THE WEEKEND BETWEEN A FLATTENED RIDGE OVER SOUTHERN STATES AND A
SHARP UPPER LOW TRACKING THROUGH CANADA NEAR JAMES BAY. AT THE
SURFACE...THE FRONTAL BOUNDARY THAT DROPPED SOUTH OF THE REGION ON
WEDNESDAY WILL BE DRAWN BACK NORTH AS LOW PRESSURE TRACKS OUT OF THE
SOUTHERN PLAINS AND ACROSS THE OHIO VALLEY ON SUNDAY. THIS FEATURE
WILL CONTRIBUTE TO SCATTERED CONVECTION ON SUNDAY LIKELY LINGERING
INTO SUNDAY NIGHT BEFORE WEAK HIGH PRESSURE BUILDS BACK IN AS THE
FRONT SLIPS BACK SOUTH.

DUE TO THE ZONAL FLOW ALOFT...THE FRONT IS NOT LIKELY TO MAKE ANY
SUBSTANTIAL PROGRESS SOUTH AWAY FROM CENTRAL INDIANA...WITH THE
POTENTIAL FOR ADDITIONAL CHANCES FOR STORMS ON TUESDAY AS A WAVE
ALOFT TRAVERSES THE REGION. EXTENDED GUIDANCE VARIES WIDELY AS THE
WEEK PROGRESSES...WITH GLOBAL MODELS NOW FAVORING THE DEVELOPMENT OF
A CUTOFF LOW OVER THE SOUTHERN PLAINS GRADUALLY MEANDERING INTO THE
REGION BY THURSDAY...MAINTAINING UNSETTLED WEATHER WITH ADDITIONAL
THREATS FOR STORMS. THIS SOLUTION IS PREFERRED AT THIS POINT...AS OP
GFS PRESENTS THE SCENARIO OF THE FRONTAL BOUNDARY MOVING INTO THE
SOUTHEAST U S BY MIDWEEK WITH STRONGER HIGH PRESSURE BUILDING INTO
THE GREAT LAKES AND OHIO VALLEY...MORE UNLIKELY CONSIDERING THE
QUASI-ZONAL FLOW THROUGH WEDNESDAY.

HIGH TEMPS WILL FALL BACK INTO THE MID/UPPER 70S ON MONDAY WITH
COOLER AIR BEING DRAWN IN BEHIND THE SUNDAY SYSTEM. TEMPS WILL
GRADUALLY WARM BACK INTO THE 80S FOR MIDWEEK.

&&

.AVIATION /DISCUSSION FOR 051200Z TAF ISSUANCE/...
ISSUED AT 605 AM EDT THU JUN 5 2014

BRIEF RESTRICTIONS DUE TO LOWER STRATUS AND FOG EARLY THIS
MORNING...OTHERWISE VFR CONDITIONS ANTICIPATED.

HIGH PRESSURE EXPANDING ACROSS CENTRAL INDIANA WITH DRIER AIR
ADVECTING SOUTH ON N/NE WINDS. BULK OF THE MVFR STRATUS HAS
SHIFTED SOUTH OF THE TERMINALS EARLY THIS MORNING...LEAVING MAINLY
CLEAR SKIES AND LOCALIZED FOG IN SPOTS. ANY VISIBILITY
RESTRICTIONS WILL END BY OR SHORTLY AFTER 12Z WITH MOSTLY SUNNY
SKIES EXPECTED TODAY. COMBINATION OF SUBTLE COLD ADVECTION AND
CONVECTIVE TEMPS IN THE MID 70S SHOULD BE ENOUGH TO GENERATE
SCATTERED VFR CU FOR THE AFTERNOON DESPITE THE INCREASING
SUBSIDENCE. NORTHEAST WINDS WILL BE 5-10KTS TODAY.

THE CENTER OF THE HIGH SHIFTS EAST INTO OHIO TONIGHT WITH A
PREDOMINANT LIGHT EASTERLY FLOW DEVELOPING. ANOTHER CONVECTIVE
COMPLEX WILL PASS BY TO THE SOUTHWEST OF THE FORECAST AREA...IN
THE VICINITY OF THE FRONT FROM MISSOURI SOUTHEAST INTO THE
TENNESSEE VALLEY. EXPECT AN INCREASE IN MID AND HIGH CLOUDS AT THE
TERMINALS AS THIS FEATURE PASSES BY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM...RYAN
AVIATION...RYAN

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 5, 4:36 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
436 AM EDT THU JUN 5 2014

INZ021-028>031-035>049-052-054>057-062-063-065-069-070-072-060845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-
RUSH-MONROE-BROWN-DECATUR-MARTIN-LAWRENCE-JENNINGS-
436 AM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL PROVIDE PLEASANT CONDITIONS ACROSS
THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT TIMES LATE SATURDAY
THROUGH WEDNESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT
THIS TIME...BUT LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: A DEVELOPING DISTURBANCE WILL MOVE INTO THE AREA OVER
THE WEEKEND...PROVIDING CHANCES FOR STORMS INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-053-060-061-064-067-068-071-060845-
VIGO-OWEN-SULLIVAN-GREENE-BARTHOLOMEW-KNOX-DAVIESS-JACKSON-
436 AM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: LOWLAND FLOODING WILL CONTINUE OR DEVELOP ALONG PORTIONS
OF AREA RIVERS.

HAZARDS: FLOODING.

TIMING: ONGOING.

DISCUSSION: WHILE WEATHER CONDITIONS WILL BE PLEASANT...PRIOR
RAINFALL WILL CAUSE LOWLAND FLOODING ALONG AREA RIVERS. FLOOD
WATERS ARE HAZARDOUS AND SHOULD BE AVOIDED AT ALL TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: LOWLAND FLOODING WILL CONTINUE ALONG SOME AREA
WATERWAYS. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER UPDATES.
THUNDERSTORMS WILL BE POSSIBLE AT TIMES LATE SATURDAY THROUGH
WEDNESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME...BUT LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: A DEVELOPING DISTURBANCE WILL MOVE INTO THE AREA OVER
THE WEEKEND...PROVIDING CHANCES FOR STORMS INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

In the hours before

Special weather statement, Jun 5, 6:20 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 AM EDT THU JUN 5 2014

INZ021-029>031-038-040>042-051230-
CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE-
RANDOLPH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
620 AM EDT THU JUN 5 2014

...PATCHY DENSE FOG POSSIBLE THIS MORNING...

AS SKIES HAVE CLEARED OVERNIGHT...SOME FOG HAS DEVELOPED ACROSS
NORTHERN PORTIONS OF CENTRAL INDIANA. THIS FOG WILL LIKELY BE
DENSE IN SPOTS THIS MORNING BEFORE BURNING OFF. MOTORISTS
TRAVELING IN THE AREA THIS MORNING SHOULD BE PREPARED FOR RAPIDLY
FLUCTUATING VISIBILITIES AND EXERCISE CAUTION.

FOG WILL LINGER LONGEST IN RIVER AND CREEK VALLEYS AND OTHER LOW
LYING AREAS...BUT SHOULD BURN OFF COMPLETELY BY 830 AM EDT.

NIELD
Local storm report, Jun 5, 6:31 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 AM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      BRAZIL                  39.52N  87.12W
06/04/2014                   CLAY               IN   PUBLIC

            CREEKS OUT OF THEIR BANKS.

&&

MDR

Nearby

River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.